Alert archive / New Mexico / Wind Advisories in 2020
Wind Advisory 29, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Sep 9, 2020, 1:56 PM MDT for 5 counties in New Mexico. It took effect at Sep 9, 2020, 6:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Sep 9, 2020, 1:56 PM MDT (19:56 UTC)
- In effect from
- Sep 9, 2020, 6:00 PM MDT
- Expired
- Sep 10, 2020, 1:43 AM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Cibola County, NM, Sandoval County, NM, Torrance County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 17 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1059 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354 WWUS75 KABQ 091956 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 156 PM MDT Wed Sep 9 2020 NMZ219-101000- /O.NEW.KABQ.WI.Y.0029.200910T0000Z-200910T1000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 156 PM MDT Wed Sep 9 2020 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 4 AM MDT THURSDAY... * WHAT...East winds 25 to 35 mph, with gusts to 50 mph expected. * WHERE...Middle Rio Grande Valley including the Albuquerque Metro Area, especially below canyons. * WHEN...From 6 PM this evening to 4 AM MDT Thursday. Winds peaking around midnight. * IMPACTS...Gusty winds will blow around unsecured objects. A few power outages are possible. Strong crosswinds on Interstate 25 are likely. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
084 WWUS75 KABQ 100743 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 143 AM MDT Thu Sep 10 2020 NMZ219-100845- /O.CAN.KABQ.WI.Y.0029.000000T0000Z-200910T1000Z/ Middle Rio Grande Valley/Albuquerque Metro Area- 143 AM MDT Thu Sep 10 2020 ...WIND ADVISORY IS CANCELLED... The east canyon wind in the Albuquerque Metro area has decreased in speed early this morning. Though breezy conditions will persist through the morning hours, winds are expected to remain below advisory level. Therefore, the Wind Advisory is cancelled. $$ 34
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Sep 9, 12:09 PM MDT, 1 hour 47 minutes earlier.
Area forecast discussion, Sep 9, 12:09 PM MDT, 1 hour 47 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1209 PM MDT Wed Sep 9 2020 .UPDATE... Another update at noon to expire the Winter Weather Advisories across the Far NE and NE Highlands. Snowfall has largely ended and temperatures are reading above freezing. HRRR and HREF are showing another round of precipitation stretching NE into northern mountains around 22z-00z this afternoon. Models keep this going a bit longer until around 06z, but with impacts starting to wind down. && .PREV DISCUSSION...1151 AM MDT Wed Sep 9 2020... .AVIATION... 18Z TAF CYCLE Widespread MVFR to IFR impacts will continue the next 24 hrs at all terminals. Cold and moist northeast to easterly surface flow across NM will interact with strong lift associated with an upper low near the Four Corners region today. A large slug of RA will redevelop from southwest to northeast across central NM aft 20Z then spread slowly north and east tonight. The greatest impacts will occur btwn 00Z and 06Z with the heaviest precip, low cigs, and IFR vsbys. Snow will also develop again in the high terrain. East winds will continue at KABQ with a few hours in the 35-40 kt range again this evening. Guyer && .PREV DISCUSSION...912 AM MDT Wed Sep 9 2020... .UPDATE... Update was done at 9 am to expire the Freeze Warning across the Santa Fe Metro area, Espanola Valley, and Northeast Plains. All but one site (Clines Corners), were reading above freezing at the 14z ob. MOS Guidance shows Clines Corners will be warming above the freezing mark within the hour. && .PREV DISCUSSION...555 AM MDT Wed Sep 9 2020... .AVIATION... 12Z TAF CYCLE Poor visibility and low clouds with MVFR/IFR conditions at the terminals as precipitation continues. A strong east canyon/gap wind will continue to impact KABQ with not much let-up until midday. Widespread mountain obscurations in sn and br will likely persist through the end of the TAF period. && .PREV DISCUSSION...318 AM MDT Wed Sep 9 2020... .SYNOPSIS... The storm system centered over the Four Corners will continue to bring rounds of much needed precipitation to the Land of Enchantment through Thursday. The Northern Mountains and adjacent highlands will continue to see snow today, but rain will be the rule elsewhere. The worst of the winds have passed, however, strong easterly winds will continue through the day and may strengthen again this evening in the Rio Grande Valley, with gusts near 50 or 55 mph possible in Albuquerque. The storm system will finally eject toward the northeast late Thursday night, and drier air will move into New Mexico. After record cold today, temperatures will gradually warm through the weekend with minimal precipitation chances. && .DISCUSSION... SHORT TERM...(TODAY THROUGH THURSDAY)... Brrr. What happened to summer? Well it's technically still summer until September 20, but it sure feels like fall this morning. Temperatures are 20 to 40 degrees colder than they were at this time yesterday across central and eastern areas. We are in store for a chilly day with plenty of cloud cover, occasional rain and higher elevation snow, and gusty winds making it feel even chillier. Highs will be way below normal, around 40 degrees below normal in the east. Record minimum high temperatures will be set at dozens of sites. The upper closed low northwest of the Four Corners region will drift south into northern AZ, then ease back to the Four Corners tonight and move into CO Thursday. Tonight will be quite chilly again with lows near to a little above what they are this morning. Rain and snow will continue off and on tonight and Thursday as additional bands of precipitation rotate around the upper low. Highs Thursday will be 5 to 15 degrees higher than today, but still well below normal. LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)... By Thursday night, drier air will move in aloft as the upper level low starts to eject toward the NNE. This drier air will slowing diminish any remaining precipitation through the night, though low clouds will likely remain in place through Friday morning. Low temperatures will warm up several degrees. The last vort max associated with this system will swing through the state on Friday, but the drier air aloft is still expected to limit convection. There is some low level moisture advection across southern portions of the area, which could allow for isolated showers and thunderstorms across the southwest and south central mountains during the afternoon. But overall, a fairly quiet day in store with high temperatures remaining a few to several degrees below normal. More of the same for Saturday as even drier air moves in from the north, though temperatures will be getting closer to normal for mid September. Early next week, weak return flow may allow for a few storms, but overall, storm chances are looking fairly low. CHJ/34 && .FIRE WEATHER... Wetting precipitation will be widespread today through Thursday, along with chilly temperatures and gusty winds area wide. The ventilation will be mostly poor in central and eastern NM today and Thursday. The upper closed low near the Four Corners region is the culprit for our drastic change in the weather. The low will wobble around through Thursday then finally lift northeast away from NM Friday, with high pressure replacing the low. Friday will begin a drier and warmer trend that will continue through the weekend, with highs close to normal on Sunday. We will not dry out completely as isolated showers and storms will likely fire on the western and central mountains each day next week. High pressure will move to our northeast next week while a trough of low pressure tries to develop south of the high. The next storm system could impact NM later next week. CHJ && .ABQ WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning until 6 PM MDT this evening for the following zones... NMZ210-213-227. Winter Weather Advisory until 6 PM MDT this evening for the following zones... NMZ211-214>216. && 31
Hazardous weather outlook, Sep 9, 3:26 AM MDT, 10 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 326 AM MDT Wed Sep 9 2020 NMZ201>241-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 326 AM MDT Wed Sep 9 2020 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Record cold maximum temperatures are in store for much of the area today, and another round of record low temperatures are possible tonight. Meanwhile, periods of precipitation will affect much of northern and central New Mexico. Snow will persist across the northern mountains, though any snow at lower elevations will switch over to rain this afternoon. Low visibility is likely in snowfall. East canyon winds will persist through the day in Albuquerque, though may re-strengthen this evening with gusts over 50 mph possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Precipitation will continue on Thursday across New Mexico before diminishing Thursday night. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rain and snow amounts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Local storm report, Sep 9, 9:34 AM MDT, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
934 AM MDT WED SEP 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 8 ESE ALBUQUERQUE 35.08N 106.50W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
TREE DOWNED AT CITY VIEW PARK NEAR TRAMWAY AND COPPER.
0400 PM NON-TSTM WND DMG 3 SW ALBUQUERQUE 35.09N 106.66W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
ROOF DAMAGE TO COURTHOUSE NEAR LOMAS AND 5TH. LOMAS
CLOSED AT COURTHOUSE.
0514 PM NON-TSTM WND GST 4 NNW TAOS 36.44N 105.60W
09/08/2020 M63 MPH TAOS NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ202001443
EVENT NUMBER ABQ202001444
EVENT NUMBER ABQ202001445
AGCLocal storm report, Sep 9, 10:24 AM MDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1024 AM MDT WED SEP 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND DMG 6 ESE ALBUQUERQUE 35.08N 106.53W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
ROOF DAMAGE TO A HOME NEAR EUBANK AND I-40.
&&
EVENT NUMBER ABQ202001474
AGCLocal storm report, Sep 9, 11:39 AM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1139 AM MDT WED SEP 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 4 ESE ALBUQUERQUE 35.10N 106.57W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
WOODEN AND CONCRETE FENCE KNOCKED OVER AT RESIDENCE
NEAR LOUISIANA AND I-40.
&&
EVENT NUMBER ABQ202001476
AGCLocal storm report, Sep 9, 11:44 AM MDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1144 AM MDT WED SEP 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 3 SE ALBUQUERQUE 35.09N 106.59W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
DOWNED TREE ON THE UNIVERSITY OF NEW MEXICO CAMPUS.
&&
EVENT NUMBER ABQ202001477
AGCLocal storm report, Sep 9, 11:51 AM MDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1151 AM MDT WED SEP 09 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM NON-TSTM WND DMG 4 ESE ALBUQUERQUE 35.10N 106.57W
09/08/2020 BERNALILLO NM SOCIAL MEDIA
DOWNED TREE AT HAWTHORNE ELEMENTARY SCHOOL NEAR WYOMING
AND CENTRAL.
&&
EVENT NUMBER ABQ202001478
AGCThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 10:28 PM MDT | Special Weather Statement | ABQ | Catron | 32 min |
Nearby
Wind Advisories in New Mexico, 2020Every wind advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.